Intermediate Syndrome Following Organophosphate Poisoning; Review Article

Umakanth, Maheswaran (2019) Intermediate Syndrome Following Organophosphate Poisoning; Review Article. Asia Pacific Journal of Medical Toxicology, 8 (1). pp. 19-24.

[img] Text
APJMT_Volume 8_Issue 1_Pages 19-24.pdf

Download (409kB)
Official URL: http://apjmt.mums.ac.ir/article_12401.html

Abstract

Background: Organophosphates (OPs) are regularly utilized as pesticides all over the world. Exposures to OPs cause countless cases of poisoning and death annually. Organophosphates inebriation generates a range of muscarinic, nicotinic, and cholinergic side effects including both central and peripheral nervous systems. OP compound�s simple accessibility is responsible for expanding rates of pesticide poisoning and the fact that it is a noteworthy reason for morbidity and mortality that presents general medical issues in a growing district. Methods: I performed a review of the published literature. The databases Medline, Embase, Scopus and Google Scholar were searched using the terms intermediate syndrome, organophosphate induces intermediate syndrome and organophosphate poisoning. Databases were merged and a duplicate was removed. Results: In intense organophosphate poisoning, serious and delayed acetylcholinesterase restraint comes with oxidative stress, identified in erythrocyte membranes, that takes place in the initial phases of poisoning and may add to the progress and seriousness of intermediate syndrome (IMS). Conclusion: It normally appears 2-4 days after presentation when the side effects and indications of the intense cholinergic disorder (e.g., muscle fasciculations, muscarinic signs) are not evident anymore. However, IMS has been considered as a noteworthy causative factor of organophosphate-related morbidity and mortality due to its incessant presence and potential occurrence of breathing malfunction. The aim of the article is to bring down the clear idea about the IMS.

Item Type: Article
Uncontrolled Keywords: Cholinergic Crisis,Intermediate Syndrome,Organophosphate Poisoning
Subjects: QV pharmacology
Divisions: Journals > Asia Pacific J Toxicology
Depositing User: apjmt apjmt
Date Deposited: 04 Aug 2019 03:55
Last Modified: 04 Aug 2019 03:55
URI: http://eprints.mums.ac.ir/id/eprint/11877

Actions (login required)

View Item View Item